• How much will taxol reduce risk of recurrence? Is it a mere 1%?

    Asked by fiddler on Tuesday, May 14, 2013

    How much will taxol reduce risk of recurrence? Is it a mere 1%?

    How much will taxol reduce risk of recurrence? Is it a mere 1%?

    I'm thinking of quitting taxol after 4 of 12 infusions. Neuropathy showed up 2 weeks after AC finished - BEFORE taxol even started! And the experts on the websites all say if it shows up early in treatment, then it's most likely permanent. The itching hives on the backs of my hands is very annoying. Aches and pains all over my body ... my toes and fingertips are always in pain. L-glutamine doesn't touch the neuropathy, pain killers don't touch the aches and pains in muscles and joints.

    Everyone said people do much better on taxol. Either they're blowing up my skirt or there's something seriously wrong with my body's reaction to the taxol.

    5 Answers from the Community

    5 answers
    • emdanuco's Avatar
      emdanuco

      Hi Fiddler! I know exactly how you feel. I've had a tough time neuropathy pains with taxol as well. It's only my 2nd round Taxol/Carbo. I wish I have an answer to your question. I have been told it is the drug of choice. I was never given any stats as far how good it is in preventing recurrence. I hope you find the answers. Good luck. I'm sorry it's been tough!

      over 4 years ago
    • gwendolyn's Avatar
      gwendolyn

      I felt really crummy a few sessions into weekly Taxol series, but one of my doctors told me that I probably hadn't yet bottomed out from the Adriamycin/Cytoxan series. I clung to this hope and it turned out to be true. I felt better as the Taxol went on. I hope this is the case your you, too. Definitely be a squeaky wheel about your side effects with your oncology office. They have seen everything and should be able to mitigate them for you.

      over 4 years ago
    • Nomadicme's Avatar
      Nomadicme

      Well, the way risk of recurrence is measured is by regimens (adjuvant online gives you the scope). Discuss your situation with your oncologist. Perhaps it has nothing to do with taxol, but a cummulative effect from so many rounds of chemo. Or if it's the taxol your onc can either change your regimen or give you better supportive care drugs.

      over 4 years ago
    • fiddler's Avatar
      fiddler

      Update (finally): I switched to Abraxane after 4 weekly infusions of Taxol. The next week I was in bed all week with severe bone pain and wound up in the hospital because of breathing problems. I quit with 2 Abraxanes to go. The doctor said, "It's perfectly fine for you to quit at this point." He concurred that the "added benefit" of 2 more Abraxane infusions was 1% or 2%; not enough to put myself through all this!

      After the Abraxane (May 24) I started radiation 6/24 and my last "zap" is a week from this Thursday (August 8).

      On 8/8 I'm done! YEA!!!!!

      about 4 years ago
    • fiddler's Avatar
      fiddler

      So, update on the neuropathy: I still have it. It started a week after Adriamycin. After the Abraxane infusion it went up my legs to my knees. My big toenails look as though they're going to fall off and my fingernails are a mess. Hopefully it'll all go away. Good news - getting hair, yes, chin hairs and mustache, too. Hahaha

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.